Open main menu

Wikipedia β

Robert Martin Solovay (born December 15, 1938) is an American mathematician specializing in set theory.

Robert M. Solovay
Robert Solovay.jpeg
Robert Solovay in 1972 (photo by George Bergman)
Born (1938-12-15) December 15, 1938 (age 78)
Brooklyn, New York, U.S.
Nationality American
Alma mater University of Chicago
Awards Paris Kanellakis Award (2003)
Scientific career
Fields Mathematics
Institutions University of California, Berkeley
Doctoral advisor Saunders Mac Lane
Doctoral students Matthew Foreman
Kenneth McAloon
Judith Roitman
W. Hugh Woodin

Contents

BiographyEdit

Solovay earned his Ph.D. from the University of Chicago in 1964 under the direction of Saunders Mac Lane, with a dissertation on A Functorial Form of the Differentiable Riemann–Roch theorem.[1] Solovay has spent his career at the University of California at Berkeley, where his Ph.D. students include W. Hugh Woodin and Matthew Foreman.[2]

WorkEdit

Solovay's theorems include:

Selected publicationsEdit

  • Solovay, Robert M. (1970). "A model of set-theory in which every set of reals is Lebesgue measurable". Annals of Mathematics. Second Series. 92 (1): 1–56. doi:10.2307/1970696. 
  • Solovay, Robert M. (1967). "A nonconstructible Δ13 set of integers". Transactions of the American Mathematical Society. American Mathematical Society. 127 (1): 50–75. JSTOR 1994631. doi:10.2307/1994631. 
  • Solovay, Robert M. and Volker Strassen (1977). "A fast Monte-Carlo test for primality". SIAM Journal on Computing. 6 (1): 84–85. doi:10.1137/0206006. 

See alsoEdit

ReferencesEdit

External linksEdit